Alert archive / Oklahoma / Special Weather Statements in 2022
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 19, 2022, 3:44 AM CDT for Creek County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2022, 3:44 AM CDT (08:44 UTC)
- Expired
- May 19, 2022, 4:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 55
County Creek County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3179 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.5
The text
As transmitted.
896
WWUS84 KTSA 190844
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
344 AM CDT Thu May 19 2022
OKZ064-065-190930-
Okfuskee OK-Creek OK-
344 AM CDT Thu May 19 2022
...Strong thunderstorms will impact portions of Creek and
northwestern Okfuskee Counties through 430 AM CDT...
At 344 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Cushing to 6 miles north of McLoud. Movement
was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bristow... Sapulpa...
Drumright... Kiefer...
Boley... Kellyville...
Depew... Paden...
Slick... Castle...
Shamrock... Welty...
Milfay... Mason...
This includes Interstate 44 between mile markers 178 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3602 9662 3604 9603 3599 9603 3586 9611
3585 9619 3572 9619 3541 9637 3542 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3542 9656 3543 9662
TIME...MOT...LOC 0844Z 269DEG 41KT 3597 9673 3553 9708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 3:11 AM CDT, 33 minutes earlier.
Area forecast discussion, May 19, 3:11 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 311 AM CDT Thu May 19 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 311 AM CDT Thu May 19 2022 A mature MCS is ongoing across northwest into north-central OK early this morning. Trends in radar data suggest that it's bowing toward the east-northeast so the highest PoPs/thunder/severe wind probs will be focused to the west and north of Tulsa, though chances are certainly not zero for severe winds in Tulsa. An MCV is already organizing on its northern flank just south of the KS border. The latest CAMs track this feature to the east-northeast into the MO Ozarks by mid-morning. In the wake of the MCV, expect a pretty quiet but hot and humid day forthcoming. Lacy && .LONG TERM... (Tonight through Wednesday) Issued at 311 AM CDT Thu May 19 2022 Focus then turns to Friday. Models stall a front to our north and west as it becomes nearly parallel to the upper flow from a broad positive tilt trough over the western into central CONUS. Models break out storms up and down the stalled front Friday afternoon. With strengthening SWrly 500mb flow, some Srly 850mb flow, pooling 70s dews over eastern OK and slightly backed sfc flow, the environment looks pretty favorable for severe storms. If storm mode ends up being more discrete at onset, all severe modes would be possible. Will include severe mention in the grids. The cold front will finally get a shove to the east during the day on Saturday as a shortwave embedded within the larger scale upper trough slides east across the central Plains. Areas along and south of I-44 will again see the potential for severe storms during the afternoon and early evening hours. After a pleasant day on Sunday, shower and storm chances ramp back up Sunday night into Monday as a shortwave trough approaches from the west and induces warm advection atop the cooler boundary layer. Shower and storm chances will continue deeper into next week, though severe potential remains somewhat uncertain and dependent on the northward penetration of the warm sector. Some data suggests that it may make nose up into SE OK Tuesday ahead of the main wave, so a better severe threat may materialize then. Lacy && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Thu May 19 2022 Showers and thunderstorms will likely affect the northeast Oklahoma sites, and possibly the far northwest Arkansas sites, late tonight into early Thursday morning. Gusty winds and reduced visibilities will accompany any storms. Otherwise, VFR conditions will prevail through the forecast period, with south winds becoming gusty later Thursday afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 74 89 65 / 20 10 20 60 FSM 91 71 90 70 / 10 0 10 30 MLC 90 72 90 70 / 10 0 10 30 BVO 90 72 88 61 / 30 10 30 70 FYV 88 70 87 68 / 20 0 10 40 BYV 88 72 87 68 / 30 0 10 40 MKO 89 72 88 68 / 10 0 10 40 MIO 88 73 86 63 / 40 10 20 70 F10 90 72 89 68 / 10 10 10 40 HHW 89 70 90 71 / 10 0 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...05
Hazardous weather outlook, May 18, 4:36 PM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 436 PM CDT Wed May 18 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 436 PM CDT Wed May 18 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. DISCUSSION... An outflow boundary from storms last night was located across far northeast Oklahoma into southwest Missouri. A very unstable airmass near the boundary along with a weak mid level disturbance may result in at least isolated thunderstorm development this evening, with a threat of large hail and damaging winds. There will also be a chance for thunderstorms late tonight, mainly across northeast Oklahoma and northwest Arkansas as storms that develop over the high plains organize and move east. A couple of storms may be strong to severe with some large hail and strong wind gusts as the primary threats. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Severe Thunderstorm Potential...High Wind Potential. SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... The chance for thunderstorms will be around just about every day through the period. Severe storms will once again be possible ahead of a cold front on Friday afternoon and evening. Heavy rain will also be a concern as storms move over the same areas late Friday night into Saturday. Mostly dry weather is expected on Sunday before more rain chances return early next week as a slow moving upper trough affects the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 19, 3:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 AM CDT Thu May 19 2022
OKZ064-065-190930-
Okfuskee OK-Creek OK-
344 AM CDT Thu May 19 2022
...Strong thunderstorms will impact portions of Creek and
northwestern Okfuskee Counties through 430 AM CDT...
At 344 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Cushing to 6 miles north of McLoud. Movement
was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bristow... Sapulpa...
Drumright... Kiefer...
Boley... Kellyville...
Depew... Paden...
Slick... Castle...
Shamrock... Welty...
Milfay... Mason...
This includes Interstate 44 between mile markers 178 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3602 9662 3604 9603 3599 9603 3586 9611
3585 9619 3572 9619 3541 9637 3542 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3542 9656 3543 9662
TIME...MOT...LOC 0844Z 269DEG 41KT 3597 9673 3553 9708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 48 min |
| May 19, 4:17 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Rogers, Tulsa, Washington | 43 min |
| May 19, 4:19 AM CDT | Special Weather Statement | TSA | Creek, Rogers, Tulsa | 41 min |
| May 19, 4:54 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 51 min |
| May 19, 5:00 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 45 min |
| May 19, 5:47 AM CDT | Special Weather Statement | TSA | Ottawa | 43 min |
| May 18, 8:40 PM CDT | Special Weather Statement | TSA | Carroll | 50 min |
Nearby
Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.